Asian Journal of Mathematics

The Chevallry Involution and a Duality of Weight Varieties

Bejamin J. Howard and John J. Millson

Abstract

In this paper we show that the classical notion of association of projective point sets,[DO], Chapter III, is a special case of a general duality between weight varieties (i.e. torus quotients of flag manifolds) of a reductive group G induced by the action of the Chevalley involution on the set of these quotients. We compute the dualities explicitly on both the classical and quantum levels for the case of the weight varieties associated to GLn(C). In particular we obtain the following formula as a special case. Let r = (r1, ...,rn)be an n-tuple of positive real numbers and Mr(CPm)be the moduli space of semistable weighted(by r)configurations of n points in CPm modulo projective equivalence, see for example[FM]. Let LAMBDA be the vector in Rn with all components equal to [Sigma]ir i/(m + 1). Then Mr(CP m) is isomorphic to MLAMBDA-rr (CPn-m-2) (the meaning of is isomorphic to depends on r and will be explained below, see Theorem 1.6). We conclude by studying "self-duality" i.e. those cases where the duality isomorphism carries the torus quotient into itself. We characterize when such a self-duality is trivial, i.e. equal to the identity map. In particular we show that all self-dualities are nontrival for the weight varieties associated to the exceptional groups. The quantum version of this problem, i.e. determining for which self-adjoint representations V of G the Chevalley involution acts as a scalar on the zero weight space V[0], is important in connection with the irreducibility of the representations of Artin groups of Lie type which are obtained as the monodromy of the Casimir connection, see [MTL], and will be treated in [HMTL].

Article information

Source
Asian J. Math., Volume 8, Number 4 (2004), 685-732.

Dates
First available in Project Euclid: 13 June 2005

Permanent link to this document
https://projecteuclid.org/euclid.ajm/1118669696

Mathematical Reviews number (MathSciNet)
MR2127944

Zentralblatt MATH identifier
1093.14067

Citation

Howard, Bejamin J.; Millson, John J. The Chevallry Involution and a Duality of Weight Varieties. Asian J. Math. 8 (2004), no. 4, 685--732. https://projecteuclid.org/euclid.ajm/1118669696


Export citation